MAUDE Adverse Event Report: WILLIAM A. COOK AUSTRALIA, PTY LTD ZENITH FENESTRATED AAA ENDOVASCULAR GRAFT; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

WILLIAM A. COOK AUSTRALIA, PTY LTD ZENITH FENESTRATED AAA ENDOVASCULAR GRAFT; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number G32562
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code Clinical Endoleak (4843)
Date of Event 04/30/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Awaiting imaging.
 
Event or Problem Description
Suspected fabric tear at crotch of graft: during original implant ((b)(6) 2025), an endoloeak was observed but the cause had not been confirmed.On (b)(6) 2025 - a follow up ct showed that the aneurysm grew 0.5 cm.On (b)(6) 2025 - an additional follow up ct showed that the aneurysm grew an additional 1.0 cm.On (b)(6) 2025 - the patient was taken in for an angiogram and bilateral limb component ballooning.It did not resolve the aneurysm.They did not do anything else.On (b)(6) 2026 - another ct showed an additional 0.5 cm of growth.On (b)(6) 2026 - the patient had an intervention that put in a gore excluder to resolve the issue.Additional information received: during the implant procedure, the device ifu was followed, and the device functioned as expected while following the ifu.Endoleak was discovred on the final angiogram during deployment procedure.There were no adverse events, but the patient was at risk for pending rupture.The patient outcome was successful re-intervention.No part of the procedure was performed off-label or out of the patient selection criteria.No difficulty was experienced during deployment.The patient's anatomy was a little tortuous, but not bad.The physician thinks a fabric tear on crotch caused the issue.The shape of the neck anatomy was angulated and reverse funnel.The graft was ballooned at all seal zones and overlap sites.Any pre or post implantation or adjunctive procedures? - extra ballooning.The graft was able to be deployed in the target zone.
 
Event or Problem Description
Suspected fabric tear at crotch of graft: during original implant ((b)(6) 2025), an endoloeak was observed but the cause had not been confirmed.(b)(6) 2025 - a follow up ct showed that the aneurysm grew 0.5 cm.(b)(6) 2025 - an additional follow up ct showed that the aneurysm grew an additional 1.0 cm.(b)(6) 2025 - the patient was taken in for an angiogram and bilateral limb component ballooning.It did not resolve the aneurysm.They did not do anything else.(b)(6) 2026 - another ct showed an additional 0.5 cm of growth.(b)(6) 2026 - the patient had an intervention that put in a gore excluder to resolve the issue.Additional information received: during the implant procedure, the device ifu was followed, and the device functioned as expected while following the ifu.Endoleak was discovred on the final angiogram during deployment procedure.There were no adverse events, but the patient was at risk for pending rupture.The patient outcome was successful re-intervention.No part of the procedure was performed off-label or out of the patient selection criteria.No difficulty was experienced during deployment.The patient's anatomy was a little tortuous, but not bad.The physician thinks a fabric tear on crotch caused the issue.The shape of the neck anatomy was angulated and reverse funnel.The graft was ballooned at all seal zones and overlap sites.Any pre or post implantation or adjunctive procedures? - extra ballooning.The graft was able to be deployed in the target zone.
 
Additional Manufacturer Narrative
The graft remains in situ and therefore was not returned for evaluation.However, images were provided and reviewed by clinical personnel and the following was determined: ¿there is an endoleak in the region of the bifurcation of the zfen-d device.However, the main accumulation of contrast in the endoleak is towards the right side of the bifurcation, with a small amount of contrast extending across in front of the bifurcation.I think it is most likely a type 3b endoleak from the crutch of the bifurcation and has just happened to spread slightly more to the right of the graft rather than between the limbs of the graft." review of the device history record for lot number ac1177876 found the work order appeared complete and the quality control inspection was verified to ensure that the device passed inspection.No non-conformances or temporary deviations were recorded at the time of manufacture.Review of specifications found that there are a number of controls and processes in place that wouldlikely identify faulty product prior to shipping.Review of the instructions for use (ifu) supplied with the device for general information found it to contain appropriate warnings, precautions, and instructions to the user, including: 4.Warnings and precautions.4.1 general use information.¿ the long-term performance of fenestrated endovascular grafts, including the stents placed in fenestrations/scallops, has not yet been established.All patients should be advised that endovascular treatment requires life-long, regular follow-up to assess their health and the performance of their endovascular graft.Patients with specific clinical findings (e.G., endoleaks, enlarging aneurysms, changes in the structure or position of the endovascular graft, or stenosis/occlusion of vessels accommodated by fenestrations) should receive enhanced follow-up.4.3 implant procedure: ¿ inaccurate placement and/or incomplete sealing of the zenith fenestrated aaa endovascular graft within the vessel may result in increased risk of endoleak, migration or inadvertent occlusion of the renal or internal iliac arteries.Renal artery patency must be maintained to prevent/reduce the risk of renal failure and subsequent complications.It is recommended that all vessels accommodated by a small fenestration be stented in order to secure positive alignment of the graft fenestration with the vessel origin.5 adverse events lists: ¿ endoleak.¿ endoprosthesis: improper component placement; incomplete component deployment; component migration; suture break; occlusion; infection; stent fracture; graft material wear; dilatation; erosion; puncture; perigraft flow; barb separation and corrosion.There is no evidence to suggest that the user did not follow the instructions for use.A review of the manufacturing records and specifications did not reveal any discrepancies that could have contributed to the reported issue.The investigation concluded that the complaint device was manufactured to specification.Based on the medical director¿s assessment and information received, a definitive root cause could not be determined from the investigation.Possible causes are: - procedural related factors (e.G.Aggressive over ballooning).- patient related factors.- device related factors, such as mechanical stress or fatigue affecting the graft material.An internal action has been taken to address the issue.After considering this event the risk associated with the use of this device is still deemed adequate.Capa-00393 was initiated on 18-dec-2025 due to increase of complaints reporting tear/type iii endoleak at bifurcation in us zfen-d.The objective of this capa is to determine the underlying cause and implement corrective and preventive actions to avoid recurrence.This capa is currently in investigation.

Brand Name
ZENITH FENESTRATED AAA ENDOVASCULAR GRAFT
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
WILLIAM A. COOK AUSTRALIA, PTY LTD
95 brandl street
eight mile plains
brisbane 4113
AU  4113
Manufacturer (Section G)
WILLIAM A. COOK AUSTRALIA, PTY LTD
95 brandl street
eight mile plains
brisbane 4113
AU   4113
Manufacturer Contact
tia gibb
95 brandl street
eight mile plains
brisbane 4113
AU   4113
MDR Report Key24310803
Report Number9680654-2026-00032
Device Sequence Number17555219
Product Code MIH
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P20018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/08/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG32562
Device Catalogue NumberZFEN-D-16-45-76-C
Device Lot NumberAC1177876
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/30/2026
Supplement Date Received by Manufacturer01/30/2026
Initial Report FDA Received Date02/10/2026
Supplement Report FDA Received Date05/08/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/07/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
CAPA-00393
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age86 YR
Patient SexMale